MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CHEMISTRY XPT

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CHEMISTRY XPT
Model Number ADVIA CHEMISTRY XPT
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A united states (us) customer contacted a siemens customer care center (ccc) and reported that the advia chemistry xpt instrument outputted concentrated carbon dioxide (co2_c) results of >40 mmol/l on multiple patient samples and quality controls.A siemens customer service engineer (cse) was dispatched to the customer¿s site.During the visit, the cse inspected the instrument, determined the oil bath was contaminated, cleaned the oil bath, and repaired the reaction tray wash unit (wud) probe line since it was not aspirating.The customer ran calibration, precision check and qc, which recovered acceptably.Siemens further evaluated the event and concluded that the contaminated oil bath, which was addressed with the service activities above, contributed to the falsely elevated co2_c results.The instrument is performing according to specifications.No further evaluation of this device is required.
 
Event or Problem Description
The customer reported that concentrated carbon dioxide (co2_c) results of >40 mmol/l were obtained on all patient samples processed on the advia chemistry xpt instrument on (b)(6) 2024.Then, the customer ran quality controls, and all the quality controls recovered above the upper limit of the assay range (40 mmol/l).The results were not reported to the physician(s).The samples were repeated between three alternate advia chemistry xpt instruments.The repeat results recovered lower and were considered correct.There are no known reports of patient intervention or adverse health consequences due to the falsely elevated co2_c results.

Brand Name
ADVIA CHEMISTRY XPT
Common Device Name
ADVIA CHEMISTRY XPT
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict avenue
tarrytown NY 10591
Manufacturer (Section G)
JEOL LTD
3-1-2 musashino akishima
registration #: 3003637681
tokyo 196-8 558
JA   196-8558
Manufacturer Contact
emmanuella makridakis
511 benedict ave.
tarrytown, NY 10591
9086354191
MDR Report Key19798693
Report Number2432235-2024-00156
Device Sequence Number8379869
Product Code JJE
UDI-Device Identifier00630414595467
UDI-Public(01)00630414595467
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K990346
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA CHEMISTRY XPT
Device Catalogue Number10723034
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2024
Initial Report FDA Received Date07/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown